Alert archive / Tennessee / Flash Flood Warnings in 2022
Flash Flood Warning 20, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Jul 24, 2022, 12:11 AM EDT for Sevier County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2022, 12:11 AM EDT (04:11 UTC)
- Expired
- Jul 24, 2022, 3:06 AM EDT
- In force
- 3 hr
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Sevier County, TN
The radar
The Knoxville radar (KMRX), 44 km from the middle of the area, began a volume at 04:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 10:24 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jul 23, 10:24 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION National Weather Service Morristown TN 1024 PM EDT Sat Jul 23 2022 .UPDATE... EVENING UPDATE. && .DISCUSSION... Most of the forecast is on track this evening. A couple of leftover showers/storms are still ongoing as of this discussion but should gradually weaken over the next couple of hours. Made a few minor tweaks to hourly temperatures over the next few hours based on recent observations. No other updates are expected. && .AVIATION... 00Z TAF DISCUSSION. Radar mosaic shows a few showers and storms across TN/KY and parts of southwest Virginia. This activity will gradually weaken over the next couple of hours. Should not impact any of the TAF sites. VFR expected to prevail overnight and on Sunday with light winds, around 5 knots or less. && .PREV DISCUSSION... /ISSUED 311 PM EDT Sat Jul 23 2022/ SHORT TERM...(Tonight and Tomorrow)... Key Messages: 1. The best chance for showers and thunderstorms tomorrow afternoon will be in and near the East Tennessee mountains and the North Carolina counties. 2. Another hot day tomorrow with highs in the lower 90s expected for all of the Tennessee Valley. Discussion: In the upper levels, a broad trough is over the Great Lakes, Ohio Valley and Northeast regions. Minor waves moving through the pattern will stay north of the region. At the surface, a weak pressure gradient is over the Tennessee Valley with an extension of the Bermuda-Azores high over the Southeast. Showers and thunderstorms will be isolated for most of the region tomorrow afternoon as southerly low level flow returns to rebound moisture. Activity will be more scattered in and near the East Tennessee mountains and the North Carolina counties due to terrain forcing. Another night of calm winds and residual ground moisture may lead to patchy fog like last night mainly in river valleys and pastures. Tomorrow will be hot and mostly sunny with highs in the lower 90s for all of the Tennessee Valley. With dew points in the lower 70s, heat index will likely top out around 100 degrees at times. McD LONG TERM...(Sunday night through Friday night)... Key Message: 1. Locally heavy rainfall and flooding possible through at least mid- week with heavy downpours in the afternoon/eve each day. Discussion: The longer range forecast models are in general agreement. The pattern over the southeastern U.S. will be dominated by an area of high pressure with a broad, subtle trough over the Midwest and Ohio Valley. The result of abundant moisture (muggier) than what we typically experience in the summer months combined with weak disturbances in the southern Ohio Valley will create good chances of locally heavy rainfall, potentially causing flash flooding. Precipitable water values of 2+ inches set up across KY/VA and E TN next week nearly guaranteeing the efficiency that showers and thunderstorms will produce heavy rainfall in a short period of time. Rain chances really begin to increase starting Monday afternoon continuing through at least Wednesday. The upper trough does show signs of deepening on Thursday ushering in a cold front that stalls across the area Saturday and Sunday. This will not be good news with additional heavy rainfall likely. Flooding is the number two weather related killer. Over 60 percent of flooding related deaths occur in automobiles. Turn around, don't drown. AC && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 74 93 74 92 74 / 0 20 10 50 30 Knoxville McGhee Tyson Airport, TN 73 93 74 91 73 / 10 20 10 60 40 Oak Ridge, TN 72 92 73 90 73 / 10 10 10 60 40 Tri Cities Airport, TN 68 92 70 88 70 / 10 20 10 60 50 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Jul 23, 3:12 PM EDT, 8 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 312 PM EDT Sat Jul 23 2022 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-241915- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott VA-Russell-Washington VA- 312 PM EDT Sat Jul 23 2022 /212 PM CDT Sat Jul 23 2022/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Locally heavy rainfall will be possible mainly Monday through the week. As a result, localized flooding will also be possible each day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time.
In the hours before
Local storm report, Jul 23, 9:02 PM EDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
902 PM EDT SAT JUL 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG CHARLESTON 35.29N 84.76W
07/23/2022 BRADLEY TN PUBLIC
REPORT VIA SOCIAL MEDIA OF TWO MEDIUM SIZED
TREES DOWN WITH TIME ESTIMATED FROM RADAR.
&&Special weather statement, Jul 23, 10:56 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Morristown TN
1056 PM EDT Sat Jul 23 2022
TNZ069-071-073-240345-
Knox TN-North Sevier TN-NW Blount TN-
1056 PM EDT Sat Jul 23 2022
...A strong thunderstorm will impact portions of southeastern Knox
and northwestern Sevier Counties through 1145 PM EDT...
At 1056 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Rockford, or 10 miles northeast of Alcoa, moving east
at 5 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Knoxville, Lake Forest, McMahan, Seymour, Kimberlin Heights and
Wildwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3580 8386 3594 8388 3599 8367 3578 8365
TIME...MOT...LOC 0256Z 263DEG 5KT 3587 8379
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
BWThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 10:56 PM EDT | Special Weather Statement | MRX | Knox | 49 min |
| Jul 23, 11:06 PM EDT | Severe Thunderstorm Warning | MRX | Sevier | 28 min |
| Jul 23, 11:19 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Knox, Sevier | 41 min |
| Jul 23, 11:30 PM EDT | Areal Flood Advisory | MRX | Blount, Knox, Sevier | 41 min |
| Jul 24, 12:55 AM EDT | Areal Flood Advisory | MRX | Blount, Sevier | 2 hr |
| Jul 24, 3:06 AM EDT | Areal Flood Advisory | MRX | Sevier | 114 min |
Nearby
Flash Flood Warnings in Tennessee, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.